MAUDE Adverse Event Report: K2M, INC. PROVISIONAL SPLIT DRIVER; SIZE 30; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. PROVISIONAL SPLIT DRIVER; SIZE 30; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90129
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: two (2) of the three (3) devices have been returned for analysis.Lot mmuu - received 22/jul/2021.Lot mmuu - received 22/jul/2021.Lot jpvu has not been received.A supplemental vmsr will be submitted upon completion of the investigations.
 
Event or Problem Description
This report summarizes three malfunction events in which everest mi provisional split drivers jammed intra-operatively.Two devices, "locked into driver and will not rotate," one device, "was not retaining the set screw," due to a jammed knob.Surgeries were successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Lots# mmuu (2).Lot# jpvu - manufactured 19/jul/2019.Visual inspection: device was inspected and observed that the knob was jamming on the handle.Functional inspection: attempts to unthread/release the jammed condition were unsuccessful during functional testing.Device history records were reviewed for lot jpvu and no relevant manufacturing issues were identified.Complaint history records were reviewed and multiple events for jamming were identified for the catalog number; however, these incidents were not isolated to the subject lot number.The distal tip of the returned devices were observed to be in a closed stage.The jammed knob and closed stage of the tip implies that the user torqued the knob more than needed in the clockwise direction.The use of this instrument is defined to grab and place set screws.Any other deviations such as over torquing the knob (clockwise or anti-clockwise) would result in internal jamming of the instrument; therefore, the plausible root cause has been identified as user error.
 
Event or Problem Description

Brand Name
PROVISIONAL SPLIT DRIVER; SIZE 30
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12249401
Report Number3004774118-2021-00233
Device Sequence Number4440677
Product Code LXH
UDI-Device Identifier10888857210141
UDI-Public10888857210141
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized3
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1